Cutaneous reactions to alimentary tract medications: Results of a seven-year surveillance program and review of the literature

L. Naldi, C. Ferri, S. De sanctis, T. Camelli, A. Rebora, G. Tognoni, A. Peserico, F. Grimakli filioli, P. A. Villano, C. Moscaricllo, V. Guerrera, M. Fiorio, M. Pisani, F. Locati, G. Falgheri, A. Di landro, A. Barcella, A. Reseghetti, G. Imberti, A. De bitontoA. Mariani, B. Pansera, P. Puiatti, M. Fassino, M. Tomidei, G. Doveil, M. Annunziata, A. M. Zina, M. Forte, R. Filotico, C. Foti, G. Angelini, G. A. Vena, F. Arcangeli, L. Brighi, S. Fcletti, M. Leardini, M. Polverelli, G. Laudi, A. Tosti, C. Misciali, A. D’antuono, V. Zucchelli, C. Varotti, N. Baiato, S. Derosa, F. Bordone, C. Patruno, P. Santoianni, A. R. Virgili, R. Strumia, V. Colombo, A. Negrini, A. Califano, P. Marinaro, M. I. Riva, L. Gennari, G. Galbiati, G. Pasolini, A. Manganoni, C. Leali, A. Carlino, D. Schena, A. Barba, S. Veraldi, G. Rizzitelli, R. Caputo, C. Veller fornasa, S. Poletto, A. Peserico, F. Cusano, A. G. Galiuccio, M. Capozzi, A. Burroni, A. Nigro, A. Farris, A. Fanti, P. F. Lombardi, S. Dilorio, R. Becchilega, P. Perno, P. Lisi, A. Pestarino, A. Arinomele, L. Massone, M. laniuntuono, M. Lumino, S. Giovanni, E. Robert, F. Rongioletti, R. Betti, C. Crosti, T. Diprima, A. Sapuppo, A. Locatelli, F. Saggiorato, G. Feniz, L. Altobella, S. Moretti, L. Barcolla, G. M. Palleschi, F. Scardigli, F. Kokelj, A. Cimitan, P. Taddcucci, G. Cannata, V. Ingordo

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Background: No systematic review of skin reactions to alimentary tract medications is available in the literature. Objective: We reviewed the reactions to alimentary tract medications reported to the surveillance system of the Italian Group for Epidemiologic Research in Dermatology (GISED). Methods: Between January 1988 and December 1994, 202 dermatologists in Italy reported to the coordinating center of GISED all the adverse reactions they observed during prespecified 2-month monitoring periods. Reactions classified under ATC codes A02-A04, A06, A07 and A09 were used for this analysis. Results: Of 2,789 reactions, 48 were attributed to alimentary tract medications. Urticaria/angioedema and exanthemas accounted for about 70% of these reactions. Fixed eruptions and lichenoid dermatitis accounted for a large part of the remaining reactions. Antiulcers and antiemetics appeared remarkably safe. Conclusion: Our data are reassuring with regard to the cutaneous reaction profile of several drugs taken for diseases of the alimentary tract.

Original languageEnglish (US)
Pages (from-to)11-16
Number of pages6
JournalDermatology
Volume193
Issue number1
DOIs
StatePublished - Jan 1996
Externally publishedYes

Keywords

  • Adverse drug reactions
  • Alimentary tract medications
  • Post-marketing surveillance
  • Skin

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Cutaneous reactions to alimentary tract medications: Results of a seven-year surveillance program and review of the literature'. Together they form a unique fingerprint.

Cite this